Okay, so I just started this new birth control. I started taking it almost a month ago, right after my period ended like I was supposed to. I was supposed to start my next period on the 23rd but I am now 8 days overdue. Could I be late because of the birth control or am I pregnant?
Usually when you start birth control, you are supposed to either abstain from sex during first 2-3 weeks or use another contraceptive like condom, pull out method etc. So, yes, it is possible that you are pregnant. Please take a pregnancy test and see.
Other than this, sometimes if you have thyroid problems or PCOD, hormonal contraceptive pills can delay your cycles due to hormonal imbalance. Since a confirmed diagnosis cannot be given on net please consult your gynecologist regarding this. Hope this helps. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Am I Pregnant , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.